Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 79, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Oct 20, 2011, 3:01 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 3:01 PM CDT (20:01 UTC)
- Expired
- Oct 21, 2011, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHUS73 KLOT 202001 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 301 PM CDT THU OCT 20 2011 LMZ080-261-362-364-366-563-565-567-669-671-673-675-744-745-777- 779-868-870-872-874-876-878-210415- /O.CAN.KLOT.SR.W.0003.000000T0000Z-111020T2000Z/ /O.NEW.KLOT.GL.W.0079.111020T2001Z-111021T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 301 PM CDT THU OCT 20 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 1 AM CDT FRIDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 18 FT. THERE WILL BE OCCASIONAL WAVES UP TO 27 FT. THE STORM WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-210415- /O.CAN.KLOT.GL.W.0078.000000T0000Z-111021T0000Z/ /O.NEW.KLOT.SC.Y.0083.111020T2001Z-111021T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 301 PM CDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 1 PM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RATZER
2 follow-up statements
288 WHUS73 KLOT 210226 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 926 PM CDT THU OCT 20 2011 LMZ744-745-211030- /O.CAN.KLOT.GL.W.0079.000000T0000Z-111021T0600Z/ /O.EXB.KLOT.SC.Y.0083.000000T0000Z-111021T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 926 PM CDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 PM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 24 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210600- /O.CON.KLOT.GL.W.0079.000000T0000Z-111021T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 926 PM CDT THU OCT 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 1 AM CDT FRIDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 24 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-211030- /O.CON.KLOT.SC.Y.0083.000000T0000Z-111021T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 926 PM CDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 1 PM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS73 KLOT 210608 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 108 AM CDT FRI OCT 21 2011 LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210715- /O.EXP.KLOT.GL.W.0079.000000T0000Z-111021T0600Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 108 AM CDT FRI OCT 21 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LMZ744-745-211415- /O.CON.KLOT.SC.Y.0083.000000T0000Z-111021T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 108 AM CDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 PM CDT THIS AFTERNOON. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 24 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>743-211415- /O.CON.KLOT.SC.Y.0083.000000T0000Z-111021T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 108 AM CDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 1 PM CDT THIS AFTERNOON. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 20, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 20, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT THU OCT 20 2011
.DISCUSSION...
1209 PM CDT
PRELIMINARY SHORT TERM DISCUSSION FOR THIS AFTERNOON THROUGH SAT
NIGHT...
THE UPPER LOW CENTER OF CIRCULATION WAS OVER LAKE ERIE AT MIDDAY AND
LIFTING TO THE NNE. SHORT RANGE MODEL OUTPUT HAS A GOOD HANDLE ON
THIS MOVEMENT AND CONTINUE TO LIFT THE UPPER LOW NNE-NE TO CENTRAL
QUEBEC BY 12Z FRI. WITH THE SYSTEM MOVING OFF TO THE NNE AND NE THE
REST OF TODAY AND THROUGH THE NIGHT THE BACK EDGE OF THE RAIN THAT
HAS BEEN SLOWLY ERODING/BREAKING UP OVER EASTERN WI AND NE IL AS
DRIER MID LEVEL AIR PER 12Z RAOBS...700HPA DEW POINT DEPRESSION OF
7C AT KMPX AND 12C AT KINL...GETS ENTRAINED INTO THE WEST SECTOR OF
THE GREAT LAKES SYSTEM.
THIS TREND WILL CONTINUE THE REST OF THE DAY AND BY THIS EVENING THE
WEST EDGE OF ANY SIGNIFICANT THREAT OF RAIN WILL HAVE SHIFTED OUT
OVER LAKE MI. ONLY EXCEPTION WILL BE PORTER COUNTY OF FAR NW IN
WHERE FORECAST THERMAL PROFILE STILL SUPPORTIVE OF LAKE EFFECT RAIN
BUT CLOUD BEARING LAYER FLOW FROM THE NNW-NW KEEPS MOST OF THE
REMAINING LAKE EFFECT MORE TOWARD N CENTRAL IN AND SW LOWER MI.
WITH THE WEAKENING OF THE LOW LEVEL PRESSURE GRADIENT CONTINUING
THIS AFTERNOON WINDS WILL CORRESPONDINGLY GRADUALLY DIMINISH
THOUGH REMAIN BREEZY.
MODELS SHOW THE SHORT WAVE TROUGH OVER GRB AT MIDDAY DROPPING S-SSE
AND CROSSING SE WI...NW IL AND NW IN OVERNIGHT. WHILE CONTINUED
DRYING OF LOWER AND MID WILL BE OCCURRING...THE SHORT WAVE TROUGH
WILL BRING SOME HIGH CLOUDINESS ACROSS THE LOCAL FORECAST AREA. HIGH
CLOUDS WILL CLEAR DURING OVERNIGHT BEFORE SUNRISE ALLOWING FOR
RADIATIONAL COOLING THUS THREAT OF FROST FOR EARLY MORNING FRI
REMAINS ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA WHERE
COLDER TEMPERATURES AND LIGHTER WINDS WILL BE.
WITH THE UPPER LOW CONTINUING TO MOVE EVEN FARTHER AWAY FRI RIDGING
BUILDS FROM THE MID MO AND UPPER MS VALLEYS OVER THE UPPER MIDWEST
AND WESTERN GREAT LAKES. THIS WILL RESULT IN CLEAR SKIES AND A BIT
OF MODERATION IN TEMPERATURES FRI.
A SHORT WAVE IS PROGGED TO MOVE ESE FROM TO NORTHERN PLAINS TO THE
UPPER MIDWEST FRI NIGHT AND SAT. THIS SYSTEM WILL BE MOISTURE
STARVED WITH ONLY AN INCREASE IN HIGH AND SOME MID LEVEL CLOUDINESS.
THE SHORT WAVE DOES EVENTUALLY PUSH A COLD FRONT ACROSS INTO THE
LOCAL AREA SAT NIGHT WITH MODERATELY STRONG LOW LEVEL WARM AIR
ADVECTION OCCURRING AHEAD OF THE FRONT DURING SAT AS THE FLOW BACKS
TO SOUTHWESTERLY AHEAD OF THE APPROACHING SHORT WAVE TROUGH AND
ASSOCIATED COLD FRONT. THIS WARMING COMBINED WITH MAINLY SUNNY SKIES
AT LEAST FOR THE FIRST HALF OF THE DAY SHOULD ALLOW AFTERNOON
TEMPERATURES TO REACH FROM THE UPPER 50S TO THE MID 60S ACROSS THE
AREA.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* CIG TRENDS AND TIMING OF IMPROVEMENT TO VFR LATER THIS
AFTERNOON/EVENING.
KJB
//DISCUSSION...UPDATED 18Z...
LOW PRESSURE ACROSS THE EASTERN GREAT LAKES WILL CONTINUE TO LOSS
ITS GRIP ON NORTHERN ILLINOIS AND NORTHWEST INDIANA AS IT MOVES
NORTHEAST THROUGH QUEBEC TONIGHT. HOWEVER...GUSTY NORTHWEST WINDS UP
TO 25 KT WILL CONTINUE THOROUGH MUCH OF THE AFTERNOON...BEFORE THE
WINDS ABATE THIS EVENING. CIGS SHOULD ALSO BE IMPROVING TO LOW END
VFR LATER THIS AFTERNOON AND SKIES SHOULD BECOME MOSTLY CLEAR
OVERNIGHT. A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE
AREA FOR FRIDAY. THIS SHOULD PRODUCE LIGHT WESTERLY FLOW ACROSS THE
TERMINALS.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM TO HIGH CONFIDENCE IN WIND DIRECTION/SPEED.
* MEDIUM TO HIGH CONFIDENCE IN MVFR CIGS THROUGH MID TO LATE AFTERNOON.
* MEDIUM CONFIDENCE IN CIGS IMPROVING LATE THIS AFTERNOON EARLY
THIS EVENING.
KJB
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR.
SATURDAY...VFR.
SUNDAY...CHC SHRA.
MONDAY...VFR.
TUESDAY...CHC SHRA.
WEDNESDAY...CHC SHRA.
BMD
&&
.MARINE...
155 PM CDT
WINDS WILL CONTINUE TO GRADUALLY DIMINISH ACROSS LAKE MICHIGAN
THROUGH TONIGHT...AS DEEP LOW PRESSURE LIFTS TO THE NORTHEAST ALONG
THE EAST SHORE OF LAKE HURON AND INTO EASTERN ONTARIO.
EARLY AFTERNOON OBSERVATIONS AROUND THE LAKE INDICATE WINDS HAVE
EASED INTO THE 35-40 KT RANGE FOR THE MOST PART...THOUGH STILL A FEW
GUSTS INTO THE MID 40S AROUND SOUTH HAVEN MICHIGAN. BASED ON THIS...
AND THE EXPECTED TREND OF GRADUALLY DIMINISHING WINDS...WILL GO
AHEAD AND LET THE STORM WARNING END FOR THE OPEN WATERS AND INDIANA
NEAR SHORE ZONES...REPLACING THESE HEADLINES WITH A GALE WARNING
WHICH WILL CONTINUE THROUGH 06Z/1 AM CDT. WINDS MAY FALL BELOW GALE
A BIT EARLIER...BUT PREFER TO HAVE TO CANCEL EARLY RATHER THAN
EXTEND GALE HEADLINES LATER THIS EVENING. WINDS WILL CONTINUE TO
SLACKEN ON FRIDAY...AS THE LOW PULLS AWAY AND FILLS AND WEAK HIGH
PRESSURE RIDGING MOVES INTO THE WESTERN LAKES.
FOR THE ILLINOIS NEARSHORE AREAS...WILL MAINTAIN GALE WARNING
THROUGH 00Z/7 PM CDT WHICH WILL THEN ALLOW DOWNGRADE TO A SMALL
CRAFT ADVISORY AT THAT TIME.
LATER IN THE FORECAST PERIOD...A COUPLE OF TRANSIENT LOW PRESSURE
SYSTEMS WILL AFFECT THE REGION. ONE WEAKER LOW IS EXPECTED TO PASS
ACROSS THE NORTHERN LAKES ON SUNDAY...AND IS PROGGED TO DEEPEN
SLIGHTLY AS IT MOVES OFF TO THE EAST MONDAY. THIS WILL LIKELY
PRODUCE A RELATIVELY SHORT PERIOD OF GUSTY WEST WINDS AROUND 25 KTS.
A SECOND LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP LATE TUESDAY AND
WEDNESDAY ACROSS REGION. MODEL FORECASTS EXHIBIT QUITE A BIT OF
SPREAD IN LOCATION/STRENGTH AT THIS TIME...SO HAVE STAYED WITH
BLENDED GUIDANCE SOLUTION WHICH MAY ULTIMATELY END UP BEING TOO LOW
WITH WIND SPEEDS. THIS WILL BE MONITORED FOR MORE DETAIL AS FURTHER
MODEL RUNS GET A BETTER HANDLE ON THIS SYSTEM FOR THE MIDDLE OF NEXT
WEEK.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKESHORE FLOOD WARNING...ILZ006-ILZ014 UNTIL 4 PM THURSDAY.
FROST ADVISORY...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019-ILZ020-ILZ021-ILZ032...1 AM FRIDAY TO 9 AM
FRIDAY.
IN...LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 9 PM THURSDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ744-LMZ745-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 1 AM
FRIDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 1 PM
FRIDAY.
&&Hazardous weather outlook, Oct 20, 4:26 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 426 AM CDT THU OCT 20 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 210930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 426 AM CDT THU OCT 20 2011 /526 AM EDT THU OCT 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG...GUSTY NORTH TO NORTHWEST WINDS AND PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THIS MORNING. THE STRONGEST WINDS...WITH OCCASIONAL GUSTS UP TO 55 TO 60 MPH WILL BE OVER LOCATIONS IMMEDIATELY ADJACENT TO LAKE MICHIGAN. WINDS WILL QUICKLY DROP OFF AWAY FROM THE LAKEFRONT...WITH GUSTS OF 25 TO 35 MPH ACROSS THE REMAINDER OF THE OUTLOOK AREA. LARGE WAVES WILL CONTINUE TO BATTER THE SHORE THROUGH THIS AFTERNOON. THIS WILL LIKELY RESULT IN FLOODING NEAR THE IMMEDIATE LAKE SHORE AS WELL AS SIGNIFICANT BEACH EROSION. RAINFALL TOTALS OF UP TO 2.5 INCHES OVER NORTHWESTERN INDIANA WILL LIKELY RESULT IN SIGNIFICANT RISES ON CREEKS AND STREAMS. FOR LATE TONIGHT...TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 30S...COMBINED WITH LIGHT WINDS WILL LEAD TO AREAS OF FROST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-210930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 426 AM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STORM FORCE WINDS WILL CONTINUE THROUGH THIS AFTERNOON. HAZARDOUS WINDS AND WAVES TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WAVES TO SMALL CRAFT WILL LIKELY CONTINUE THROUGH FRIDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 426 AM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STORM FORCE WINDS WILL CONTINUE THROUGH THIS AFTERNOON...THEN TAPER OFF TO GALES OF 35 TO 40 KT THOUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Local storm report, Oct 20, 2:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
258 PM CDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM NON-TSTM WND GST WAUKEGAN 42.37N 87.87W
10/19/2011 M59.00 MPH LAKE IL OFFICIAL NWS OBS
DELAYED REPORT. 51 KNOT GUST RECORDED AT WHRI2...WAUKEGAN
HARBOR GLOS WEATHER STATION.
1000 PM NON-TSTM WND DMG CHICAGO 41.88N 87.63W
10/19/2011 COOK IL BROADCAST MEDIA
DELAYED REPORT. APPROXIMATELY 20 BOATS BROKE FREE OF
MOORINGS AT MONROE HARBOR DUE TO HIGH WINDS AND WAVES AND
WASHED AGAINST BREAKWALL...SOME SANK. RELAYED FROM
CHICAGO TRIBUNE ONLINE.
1240 AM NON-TSTM WND DMG CHESTERTON 41.60N 87.06W
10/20/2011 PORTER IN PARK/FOREST SRVC
DELAYED REPORT. 3 TREES DOWN AT INDIANA DUNES STATE PARK.
TIME ESTIMATED BASED ON TIME OF MAXIMUM WIND GUST AT
BURNS HARBOR GLOS WEATHER STATION.
0100 AM NON-TSTM WND GST CHICAGO 41.88N 87.63W
10/20/2011 M61.00 MPH COOK IL PARK/FOREST SRVC
DELAYED REPORT. RECORDED AT CHICAGO PARK DISTRICT OAK
STREET BEACH WEATHER STATION. SUSTAINED WINDS WERE 54
MPH.
0135 AM NON-TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
10/20/2011 M64.00 MPH LMZ741 IL C-MAN STATION
DELAYED REPORT. 56 KNOT GUST RECORDED AT HARRISON-DEVER
CRIB.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:46 AM CDT | Frost Advisory | LOT | Boone, DeKalb, Grundy, Kane, Kendall, LaSalle and 5 more | 29 hr |
| Oct 20, 9:32 AM CDT | Gale Warning | LOT | 5 hr | |
| Oct 20, 3:01 PM CDT | Small Craft Advisory | LOT | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.